MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917347
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Ems used 45mm in tibia and buried it.Wanted you to know because it seems like ems could benefit from training.Ccu did not know what service put needle in but said it was one of two.Also, ccu could benefit on removal education.I advised on what to do but they said they tried and could not remove.I told them to consult ortho for better tool to remove.Nurse i spoke to did not know if io ever worked all he knew is that the hub broke when they tried to remove.Patient condition is fine.Additional information: the broken part was removed by a physician using a clamp.
 
Event or Problem Description
Ems used 45mm in tibia and buried it (see photo attached).Wanted you to know because it seems like ems could benefit from training.Ccu did not know what service put needle in but said it was one of two.Also, ccu could benefit on removal education.I advised on what to do but they said they tried and could not remove.I told them to consult ortho for better tool to remove.Nurse i spoke to did not know if io ever worked all he knew is that the hub broke when they tried to remove.Patient condition is fine.Additional information: the broken part was removed by a physician using a clamp.
 
Additional Manufacturer Narrative
(b)(4).The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The customer returned one photo for evaluation, please reference attached photo pic-tc# 20040904 sf046429.Visual inspection of the photo confirmed the needle hub was broken and had separated from its cannula.The complaint sample was never returned to teleflex for investigation.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The instructions for use (ifu) provided with this kit (8087a rev.04) instructs the user, "do not use excessive force.Use moderate steady downward pressure and allow needle set rotation to penetrate the bone.Stabilize needle set hub, disconnect driver, and remove stylet." the attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 04/2021 and is approximately 0.5 years old.The complaint sample was never returned to teleflex for investigation.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.No corrective/preventative actions will be assigned.The complaint of a broken needle hub was confirmed by visual inspection of the customer supplied photo.The photo revealed the needle hub had become separated from its cannula.The complaint sample was never returned to teleflex for investigation.Functional testing and investigation activities cannot be conducted.The ifu (8087a rev.04) instructs to not use excessive force.Use moderate steady downward pressure and allow needle set rotation to penetrate the bone.Stabilize needle set hub, disconnect driver, and remove stylet.The complaint root cause cannot be established.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
EZ-IO 45MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12703947
Report Number3011137372-2021-00293
Device Sequence Number17277615
Product Code FMI
UDI-Device Identifier10801902170634
UDI-Public10801902170634
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberIPN917347
Device Catalogue Number9079-VC-005
Device Lot Number7533514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale